Jump to content

Birth Control


PattiL
 Share

Recommended Posts

Hi everyone,

Chrissy has extreme cramps and bleeding during her period so her new GYN recommended that she try the new Nuvaring. She was on a regular pill type BC before that and it didn't agree with her. We don't know if it's the ring making her so nauseous, or if it's one of her sinus infections. The Dr. said nuvaring shouldn't cause as many side effects as the hormone level is less than the pills she was previously taking. Has anyone else had this problem and if so, have you found a solution to the cramping?

Patti

p.s. I just read the brochure that came with Nuvaring again...side effects, Nausea, vomiting, sinusitis, headache... ARGH!

o.k. still wondering, does anyone have any other ideas for these terrible cramps?

Link to comment
Share on other sites

Hey Patti--

Sorry to hear about Chrissy's nausea and cramps. I had a really terrible time with the "low dose" hormone pill when i tried it. It made me vomit over and over again along with awful nausea, dizziness, severe mood swings. Yikes! I was not a happy camper.

The way i cope with my bad period cramps is a combo of two things:

1) Ascriptin (maalox coated aspirin) taken with food every 4-6 hours for the first 2 days of my period

2) ThermaCare menstrual heat wraps (I can even wear these under clothes, so they aren't visible.)

Hope this helps!

Kristen

PS-- I also find that when i can exercise regularly during the month, that helps lessen the bleeding a bit.

Link to comment
Share on other sites

I have been tried on several bcp and all but one gave me extreme nausea too. The one i used is not prescribed as much anymore and of course now brain fog has hit and I cannot for the life of me remember the name of it but I will find it and post it.

Link to comment
Share on other sites

I know a lot of people use heat, but that doesn't help my cramps very much. Cold does though. When mine get bad, sometimes I will bend over the bathtub so that the cool edge is pressing right where it hurts. Seems to help the muscles relax.

I'm on the generic for the plain old ortocyclen. No fancy low-dose, no tricyclical- just the ordinary pill. I've tried several different 'new' varieties, but they all made me feel bad. Hopefully she'll find the pill for her!

Link to comment
Share on other sites

Hi PattiL

I also suffer from extreme cramps and bleeding during my period. (and I am not taking the pill, though I did for many years).

I usually start drinking more fluids a few days before the period and try to avoid heavy meals.

Furthermore, when with cramps I take what is called "Saldeva Forte" (Composed by: paracetamol, 500 mg; caffeine, 50 mg; dimenhidrinato, 15 mg).

For the excessive bleeding, there is nothing I can do but wait.

If Chrissy has problems due to the pill, I would rather recommend her to tell her doctor. I am sure that they can find another one more suitable to her.

When I was taking the pill, I remember that the doctor changed it once because he said the new one was much better. I started having headaches and nauseas and he had to change it again...

Not all the bodies react the same way.

Love,

Tessa

Link to comment
Share on other sites

I found I had a lot of problems with birth control...heavy cramps, breakthrough bleeding, my periods would last 2-3 weeks super heavy. Currently I am on YAZ and Yasmin...started on Yasmin (YAZ is the new version of it so doc had me try that for a few months) I like Yasmin better then YAZ I found this month on the YAZ I had a heavy period then normal...but all in all its better then what it use to be.

Just an quick question has she been checked for endometriosis, cyst, and even cervical cancer??? I was 19 having problems and the docs kept brushing it off..turned out I had endometriosis and stage 1a cevical cancer.

Good Luck

Link to comment
Share on other sites

Thanks for all your replies everyone. Since just turning 21, she just had her first pap test, so far so good. The doctor didn't mention anything about endometriosis, is there a specific test for that? My mother and I were in the same boat as Chrissy, terrible cramps and bleeding. Both of ours let up after we had children, although my bleeding has gotten really bad now that I'm heading toward menopause (will it ever end!)

Chrissy did remove the Nuvaring, but who knows if that was really the problem. She started feeling really terrible about 4 days after insertion (dizziness, extreme nausea). But after removal she still felt crappy, so we went to the Dr. again on Monday and she dx'd her with vertigo.--no relief for this kid. She gave her some motion sickness meds. I'm hoping this doesn't last too long b/c next Tues. is her sinus surgery. Once she's recouperated from her surgery we'll go back to the gyn to see what she thinks. She'll probably want her to try the Nuvaring again.

Thanks again for your tips..

Patti

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...